Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2001, 2:11 PM CDT for Caddo County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 2:11 PM CDT (19:11 UTC)
- Expired
- Apr 22, 2001, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:15 PM CDT | Thunderstorm Wind 52 E | Boone, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -559 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 221912 SVROKC OKC015-222000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 211 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 300 PM CDT * AT 211 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF BOONE...MOVING NORTHEAST AT 65 MPH. * LOCATIONS IN THE WARNING INCLUDE ANADARKO...BINGER...BOONE...FORT COBB...GRACEMONT AND STECKER HAIL UP TO THE SIZE OF DIMES AND 70 MPH WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE MWARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3486 9856 3486 9840 3519 9808 3537 9834
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:40 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 22, 10:40 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1040 AM CDT SUN APR 22 2001 WILL NOT MAKE ANY SWEEPING CHANGES TO ZONES IN THE MORNING UPDATE. BASICALLY WIND ADVISORY EVERYWHERE WILL HOLD UP WELL AND MENTION OF SEVERE IS WARRANTED. MAY ADJUST SOME WIND DIRECTIONS AND ALSO A FEW TEMPS IN THE WEST WHICH COULD SEE A STRONGER TEMP RECOVERY WEST OF DRYLINE THIS AFTERNOON BUT ALL ELSE LOOKS OKAY FOR NOW. MAIN CONCENTRATION OF EFFORT IS THE MODE OF SEVERE FOR TODAY. IT IS TEMPTING TO ASSUME A SQUALL LINE WILL FILL IN FROM KS-TX ALONG DRYLINE BY MIDDAY AND PROGRESS EAST...BUT DO NOT FEEL THIS WILL BE THE CASE. CURRENT POSITION OF DRYLINE PUTS IT IN THE TEXAS PANHANDLE EAST OF AMA-LBB AND ALMOST ON CDS. MODELS SHOW THE DRYLINE TO MOVE INTO WESTERN 1/3 OF OKLAHOMA BY EARLY AFTERNOON... THEN SLOW DOWN AND STALL AS SFC LOW MOVES NORTHEAST. COLD FRONT PUSHING SOUTHEAST OVERNIGHT WILL CATCH THE DYLINE AND GIVE THE SYSTEM A KICK EAST BY MORNING. EARLIER LINE OF STORMS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES HAS WEAKENED AND LIFTED NORTH INTO KANSAS AND APPEARS TO HAVE REMAINED GENERALLY ON THE NORTH SIDE OF THE UPPER JET AXIS. IN ADDITION... THESE STORMS ARE HEADING INTO AN AREA OF THICKER CLOUDS WHICH MAY MEAN SOME DYNAMICALLY FORCED STORMS WILL BUBBLE UP IN WESTERN OKLAHOMA NORTH OF I-40...BUT A SOLID SEVERE LINE MAY BE HARD TO COME BY THERE. PERHAPS A LINE WITH PERIODS OF DAMAGING WIND AND HAIL ALONG IT. OF GREATER CONCERN TO US IS THE AREA OF SW-SC OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. VISIBLE SATELLITE SHOWS LINE OF DEVELOPING CU/TCU FROM CDS TO SOUTH OF MAF WHICH MAY BE MORE IN RIGHT REAR QUAD OF SPEED MAX WHICH IS PROGGED TO LIFT NORTH ACROSS WESTERN OKLAHOMA DURING THE DAY. THIS WOULD PUT A FAVORABLE RIGHT REAR QUAD IN POSITION OVER OUR N TEXAS AND SOUTHWEST-SOUTH CENTRAL COUNTIES THIS AFTERNOON. FOR THE MOMENT...RAPID DISSIPATION OF LOW CLOUDS ACROSS THE AREA WEST OF DALLAS AND AROUND ABI SUGGEST SOME TYPE OF TEMPORARY SUBSIDENCE IS OCCURRING. HOWEVER... THIS WILL ALLOW FOR STRONGER HEATING BY AFTERNOON. CURRENT WARM MID LEVEL TEMPS OF +12 AT 700 WILL ALSO TRY TO SUPPRESS THIS CONVECTION INITIALLY WHICH MAY STRUGGLE FOR AWHILE. BUT... MESO-ETA SHOWS STRONG COOLING ALOFT OVER NORTH TEXAS DURING THE DAY... AND WITH APPROACHING LIFT IN RR QUAD OF A FAIRLY LINEAR /IE STRAIGHT/ UPPER JET BY AFTERNOON... AND BETTER WIND PROFILES ACROSS AREAS SOUTH OF OKC... ALL THIS SUGGESTS A BETTER SEVERE THREAT FROM CENTRAL OKLAHOMA TO SW-SC OKLAHOMA INTO NORTH TEXAS THIS AFTERNOON... AND A BETTER TORNADO THREAT THERE AS WELL. ATTM... BEST THINKING IS THAT THE AREA ALONG AND SOUTHEAST OF I-44 SOUTH OF THE OKC METRO AREA TOWARD THE SPS AREA WOULD BE THE MOST UNDER THE GUN FOR THIS AFTERNOON... WITH THE THREAT THEN WORING INTO SC OKLAHOMA BY EVENING. CURRENT VALUES OF 0-3KM AND 0-1KM HELICITY ARE QUITE STRONG AS A BACKGROUND ENVIRONMENT... SO BOUNDARIES MAY BE LESS IMPORTANT FOR TORNADO FORMATION TODAY. MESO-ETA SHOWS PROGGED CAPE VALUES TO 3000 JOULES AS WELL. SEEMS THIS AREA STANDS THE BEST CHANCE AT A LINE OF SEVERE STORMS ALONG DRYLINE... AND ANY STORMS WHICH GET GOING AHEAD OF THE LINE WOULD HAVE TO BE WATCHED CLOSELY FOR TORNADIC POTENTIAL. FCSTID = 33/DLF .OUN... OK...WIND ADVISORY TODAY ZNS 4>48..50>52 TX...WIND ADVISORY TODAY ZNS 83>90
In the hours before
Local storm report, Apr 22, 12:16 PM CDT, 1 hour 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1216 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM MANGUM OK 1.00 INCH HAIL
04/22/01 GREER SHERIFF DEPT.
1140 AM 3 N OK 1.00 INCH HAIL
04/22/01 GREER SHERIFF DEPT.
FMLocal storm report, Apr 22, 12:56 PM CDT, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 4 WSW ROOSEVELT OK 60 MPH WIND GUST
04/22/01 KIOWA REPORTED BY PUBLIC
1240 PM SENTINEL OK 60 MPH WIND GUST
04/22/01 WASHITA REPORTED BY LAW ENFORCEMENT
1249 PM 7 S HOBART OK .88 INCH HAIL
04/22/01 KIOWA REPORTED BY HAM/SPOTTERSpecial weather statement, Apr 22, 1:00 PM CDT, 1 hour 11 minutes before
OKZ004>048-050>052-TXZ083>090-222100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SUN APR 22 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA... SOUTH OF A LINE FROM KNOX CITY TEXAS... TO LAWTON... TO NORMAN... TO CALVIN. THERE ALSO IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF THIS AREA AND EAST OF A LINE FROM KNOX CITY... TO CLINTON... TO FREEDOM. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS... BUT ISOLATED TORNADIC SUPERCELLS ARE POSSIBLE... ESPECIALLY IN THE MODERATE RISK AREA. A COLD FRONT AND DRY LINE... ASSOCIATED WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS... WILL CONTINUE MOVING EAST INTO CENTRAL OKLAHOMA BY MID TO LATE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS WITH THESE THUNDERSTORMS... BUT ISOLATED TORNADOES ALSO WILL BE POSSIBLE. THE THREAT OF SEVERE WEATHER OVER MOST OF WESTERN NORTH TEXAS... AND THE WESTERN THIRD OF OKLAHOMA... WILL END BY MID TO LATE AFTERNOON. BUT THESE AREAS WILL EXPERIENCE VERY STRONG SOUTHWEST WINDS LATER THIS AFTERNOON... WITH GUSTS TO NEAR OR ABOVE 50 MPH... POSSIBLY ACCOMPANIED BY BLOWING DUST. FARTHER SOUTH... CLEARING SKIES EARLIER THIS MORNING OVER PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA ALLOWED THESE AREAS TO HEAT UP AND BECOME MORE UNSTABLE THAN MUCH OF CENTRAL AND NORTHERN OKLAHOMA... WHERE MORNING SKIES REMAINED MOSTLY CLOUDY. THE COMBINATION OF MORE UNSTABLE CONDITIONS... AND A MORE FAVORABLE VERTICAL WIND PROFILE OVER SOUTHERN PARTS OF THE AREA... INDICATE AN ENHANCED THREAT OF SUPERCELL DEVELOPMENT ACROSS THE MODERATE RISK AREA. UPPER AIR DATA AT MIDDAY INDICATE THAT THE CAP OVER THE THE AREA HAS WEAKENED CONSIDERABLY SINCE EARLY MORNING... INDICATING AN INCREASING CHANCE OF STORM DEVELOPMENT FARTHER EAST INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS THIS AFTERNOON. ANY ISOLATED THUNDERSTORMS THAT FORM OUT TO THE EAST OF THE COLD FRONT AND DRY LINE... COULD PRODUCE TORNADOES... VERY LARGE HAIL... AND DAMAGING STRAIGHT LINE WINDS. THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE WELL INTO THE EVENING OVER MUCH OF THE CENTRAL THIRD OF OKLAHOMA... AND MAY CONTINUE WELL INTO THE NIGHT OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. && SEE THE LATEST SPC OUTLOOK /SWODY1/... THE LATEST FORECAST DISCUSSION FROM NORMAN /AFDOKC/... AND ANY OF THE LATEST SPC MESOSCALE DISCUSSIONS AND WATCHES /SEL0 AND SWOMCD/... FOR THE LATEST FORECAST REASONING. 24
Local storm report, Apr 22, 1:09 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM ERICK OK 1.00 INCH HAIL
04/22/01 BECKHAM REPORTED BY SHERRIFF OFFICE
1238 PM BLAIR OK 1.75 INCH HAIL
04/22/01 JACKSON REPORTED BY SHERIFFS
OFFICE
1245 PM ARAPAHO OK 60 MPH WIND GUST
04/22/01 CUSTER REPORTED BY SHERIFFS
OFFICELocal storm report, Apr 22, 1:49 PM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM MCQUEEN OK 60 MPH WIND GUST
04/22/01 HARMON REPORTED BY PUBLIC
1212 PM 4 S ELK CITY OK 60 MPH WIND GUST
04/22/01 BECKHAM REPORTED BY PUBLICLocal storm report, Apr 22, 1:55 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM MARTHA OK 1.75 INCH HAIL
04/22/01 JACKSON REPORTED BY SHERIFFS
OFFICE
0135 PM 4 NNW COLONY OK .75 INCH HAIL
04/22/01 WASHITA
0125 PM WEATHERFORD OK 60 MPH WIND GUST
04/22/01 CUSTER REPORTED BY P.D.
0125 PM 3 E CORN OK 60 MPH WIND GUST
04/22/01 WASHITA REPORTED BY PUBLIC
0130 PM 3 SSE COOPERTON OK 60 MPH WIND GUST
04/22/01 KIOWA REPORTED BY PUBLIC
0140 PM 4 S HYDRO OK .88 INCH HAIL
04/22/01 CADDO REPORTED BY PUBLIC
0145 PM 4 SW HITCHCOCK OK 60 MPH WIND GUST
04/22/01 BLAINE ROMAN NOSE SP REPORTED BY
PUBLIC
0200 PM 4 S RINGWOOD OK 60 MPH WIND GUST
04/22/01 MAJOR REPORTED BY PUBLICThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:57 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 48 min |
| Apr 22, 11:48 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 42 min |
| Apr 22, 12:04 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 41 min |
| Apr 22, 12:32 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 43 min |
| Apr 22, 12:32 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| Apr 22, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 43 min |
| Apr 22, 1:17 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 43 min |
| Apr 22, 1:52 PM CDT | Severe Thunderstorm Warning | OUN | Major | 38 min |
| Apr 22, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Garfield, Kingfisher | 55 min |
| Apr 22, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 55 min |
| Apr 22, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 43 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 44 min |
| Apr 22, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 46 min |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 48 min |
| Apr 22, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Apr 22, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 23 min |
| Apr 22, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Apr 22, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| Apr 22, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.